Medical Specialty >> Gastroenterology

Doctors Lounge - Gastroenterology Answers

Back to Gastroenterology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/15/2017.

Forum Name: Liver Diseases

Question: hepatitis


 sposada - Thu Jun 03, 2004 5:44 pm

my friend's mom got a blood transfusion back in the 1970's. About 10 years ago, the doctors ran blood tests on her mom and found she had hepatitis probably from that blood transfusion. Over this past weekend, my friend's mom told her that her liver is producing abnormally high levels of protein and her doctor wants to give her low doses of chemotherapy. Why would her doctor do that? Does her mom have cancer of the liver or does this have something to do with her mom's hepatitis?

Thanks,
Susan
 Dr. Tamer Fouad - Fri Jun 04, 2004 2:07 am

User avatar Hi Sposada,
Do you know what the name of this protein is? Has she undergone any imaging for the liver (ultrasound? CT?) If it is alfa feto protein that is being produced in very large amounts, that combined with the appearance of tumors in her scans would be indicative of cancer. Please try to find out more details.
 sposada - Fri Jun 04, 2004 10:56 am

Dear Doctor:

Thank you very much for posting a reply to my question. I have relayed your message to my friend and she is going to try to get her mom to tell her more information. It seems that her mom doesn't want to worry her so she isn't saying any details, which obviously has my friend very worried.

Anyway, once I have more info., I'll post again. Thanks again.

Susan

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us